If you have ADD Adderall will calm you. If you do not have it, it will have a stimulant effect on you.
If you don't have ADD, you will act as though you were on speed.
If Adderral helps, you will definitely know. I have attention and hyperactivity issues...not so many impulse control issues. I could tell on my first dose there was a difference. I didn't constantly bounce my legs, move my feet and fidget. I felt calmer and my concentration was better. I wasn't so adverse to doing tasks I typically wouldn't do because I considered them "boring." These things improved over the first week. Also, my writing improved significantly...from illegible to legible. I'm a much better driver...I don't scare my passengers anymore ;) Vyvanse helps me in many ways.
In addition to medication, I found exercise helps both my attention and hyperactivity issues. I've found that going on a run helps, especially when I feel myself starting to get antsy and unfocused towards the end of the day...it also helps me sleep better at night. Going to a psychologist or an ADHD coach can help with the stuff that medication can't fix. Medication isn't a cure-all.
If you mix the medication with exercise and behavioral therapy (or ADHD coaching), you'll really be able to your ADHD under control so it's not so out of hand. At any rate, that combination is really working for me, as my ADHD has really caused a mess in my life.
Calm as in it will mellow me out? And stimulant as if I had a bunch of coffee? Which I don't drink. Can I cut out caffeine completely and get off Adderrall?
If Adderral isn't helping you, then you need to tell your doctor. If you don't want to take it, you need to discuss that with your doctor, too. I can only speak from my personal experience with ADHD and medications used to treat it.
I found that I need less caffeine than before I started taking Vyvanse. Vyvanse does a much better job than caffeine, so I drink less coffee, espresso, etc and rely on the medication. I feel better, too. I don't suggest dropping caffeine all at once...the withdrawal is a drag.